Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 28, 2021, 10:03 AM CDT for Randolph County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 10:03 AM CDT (15:03 UTC)
- Expired
- Mar 28, 2021, 10:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
County Randolph County, AL
The radar
The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
292
WWUS84 KBMX 281503
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
1003 AM CDT Sun Mar 28 2021
ALZ029-037-038-281545-
Tallapoosa AL-Randolph AL-Chambers AL-
1003 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH...NORTHEASTERN
TALLAPOOSA AND NORTHERN CHAMBERS COUNTIES UNTIL 1045 AM CDT...
At 1003 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sparkling Springs, or 12 miles south of Lake Wedowee, moving east at
50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Roanoke, Stroud, Wadley, Malone, Fredonia, Post Oak Forks, Veasey
Creek Park, Abanda, Standing Rock, Crystal Lake, Welch, Penton,
Sparkling Springs, Daviston, Dickert, Tennant, Rock Mills, Big
Springs, Stroud Creek and Roanoke Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3302 8566 3311 8567 3311 8565 3325 8565
3329 8527 3298 8521
TIME...MOT...LOC 1503Z 271DEG 43KT 3312 8568
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 5:52 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 28, 5:52 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 552 AM CDT Sun Mar 28 2021 .UPDATE... Morning Update and 12Z Aviation. && .SHORT TERM... /Updated at 0536 AM CDT Sun Mar 28 2021/ Through Monday Night. With ample instability ahead of the approaching cold front and strong forcing aloft, thunderstorms will continue to be possible, with the strongest activity just to our north. With that said, there will be scattered pockets of severe winds and isolated pockets of hail possible across all of Central Alabama this morning in the northwest to mid afternoon in the southeast. Wind profiles have begun to veer and are quickly losing the support for tornadoes. There still is a non zero threat down to I-85 but the biggest threats will be winds and hail, so will shift the HWO to that for the rest of the day. After Noon, strong surface destabilization is expected across the south and southeast, which will result in storm intensification with time as we proceed through the afternoon. The concern for damaging winds and large hail will grow with time across the southeast due to the further increasing instability through the day on Sunday. While a brief tornado southeast can not be fully ruled out, the potential is low compared to across the northwest and northern counties this morning. As the cold front moves through, a few lingering showers are expected, but the atmosphere will stabilize quickly as cold air advection ensues. Any remaining showers should be exiting the southeast counties early tonight. Much cooler and drier air will overspread the area by Monday morning with lows in the mid 30s north to 40s elsewhere. Did add in patchy frost across the far northern counties. Not sure if the winds will die completely off but the more sheltered locations should at least see some patchy frost. Not enough coverage to issue a Frost Advisory, but worth watching. Highs on Monday will be pleasant with readings in the 60s. A warm front will lift northward Monday night with a chance of showers across the southern counties. 16 .LONG TERM... /Updated at 0211 AM CDT Sun Mar 28 2021/ With the advancing warm front, look for mostly cloudy skies on Tuesday with scattered showers and thunderstorms, with better chances of rain south of I-20. Increasing rain chances Tuesday night across north Alabama as low level southerly flow increases ahead of an approaching short wave. Looks like the best coverage here will be in the north. Behind it, a strong cold front will push through Central Alabama on Wednesday producing widespread showers and thunderstorms. There is small window across the southern counties Wednesday afternoon when surface based instability may be high enough for a low end severe threat, with wind and hail the biggest concerns. SPC has issued a day 3 marginal just to our west, so confidence is increasing that we will see a chance on Wednesday. Will go ahead and include a low end confidence for severe storms on Wednesday in the HWO. A much colder air mass will overspread the area Thursday and Friday. In fact we could see some upper 20s in the north on Friday morning. A Freeze Watch may be issued in the next few days if the trend continues. 16 && .AVIATION... 12Z TAF Discussion. Conditions will continue to deteriorate for the north as TSRA moves through the sites ahead of and along a front. Gusty winds will be possible outside of storms. A few storms could be strong to severe with the frontal passage. Threat time for storms will be best in the morning for TCL/BHM, morning to midday for EET/ASN/ANB and midday to afternoon for MGM/TOI. May return to VFR conditions again by 18z TCL to 23z TOI. 16 && .FIRE WEATHER... A band of showers and thunderstorms will track southeast across the area today. Some of the storms may be severe. Cooler with no rain after 10 PM tonight through Monday. Increasing rain chances Tuesday and Tuesday night as a warm front lifts northward. Showers likely and a chance of storms on Wednesday. No fire weather concerns due to moist ground fuels and high RH values. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 36 66 42 71 / 100 0 0 0 30 Anniston 72 39 69 46 73 / 100 0 0 10 30 Birmingham 67 40 67 47 73 / 100 0 0 10 30 Tuscaloosa 69 40 68 46 73 / 90 10 0 0 40 Calera 68 40 67 48 73 / 100 10 0 10 40 Auburn 75 42 68 51 70 / 100 20 0 20 50 Montgomery 77 44 71 51 75 / 100 20 0 10 50 Troy 81 46 71 52 76 / 100 20 0 20 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 28, 5:30 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 530 AM CDT Sun Mar 28 2021 ALZ011>015-017>050-291330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 530 AM CDT Sun Mar 28 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms will continue to be possible through the afternoon across portions of Central Alabama as a front slides southward. Large hail and damaging winds will be the primary threats along with localized flooding with any training that may develop. There could be some increase in coverage of the stronger storms this afternoon in the southeast through 4 PM. Minor flooding will occur along portions of the Tombigbee, Cahaba, Coosa, Locust Fork, and Black Warrior River Basins. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding will continue along portions of the Tombigbee, Cahaba, Coosa, Locust Fork, and Black Warrior River Basins through this week. A cold front will move through on Wednesday. At this time there is a low end threat for strong winds and large hail with the passage of the front. A freeze is possible Friday morning for the northern half of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through this afternoon and again on Wednesday.
In the hours before
Special weather statement, Mar 28, 8:05 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
805 AM CDT Sun Mar 28 2021
ALZ019-021-027>029-281400-
Calhoun AL-Clay AL-Talladega AL-Randolph AL-Cleburne AL-
805 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...NORTHWESTERN
RANDOLPH...SOUTHEASTERN CALHOUN...SOUTHERN CLEBURNE AND CLAY COUNTIES
UNTIL 900 AM CDT...
At 805 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Cheaha to near Childersburg.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Anniston, Oxford, Talladega, Sylacauga, Childersburg, Heflin,
Lineville, Ashland, Talladega Springs, Munford, Ranburne, Waldo,
Grant Town, Alpine, Mount Cheaha, Morrison Cross Roads, Barfield,
Winterboro, Anniston Regional Airport and Fayetteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3310 8606 3310 8649 3313 8646 3317 8650
3319 8650 3320 8646 3324 8646 3324 8644
3326 8642 3328 8643 3327 8641 3329 8636
3334 8637 3335 8634 3337 8635 3366 8572
3363 8533 3348 8531
TIME...MOT...LOC 1305Z 266DEG 43KT 3352 8585 3332 8636
05Special weather statement, Mar 28, 8:22 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
822 AM CDT Sun Mar 28 2021
ALZ036-281345-
Coosa AL-
822 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOSA COUNTY UNTIL
845 AM CDT...
At 822 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Winterboro to near Calera. Movement was east at
40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Weogufka, Stewartville, Unity, Parkdale, Marble Valley, Strickland
Crossroads, Lay Lake, Mitchell Lake and Paint Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3288 8648 3291 8649 3293 8651 3299 8651
3300 8652 3306 8652 3307 8651 3309 8651
3310 8649 3311 8604
TIME...MOT...LOC 1322Z 269DEG 36KT 3330 8619 3303 8680
05Special weather statement, Mar 28, 8:23 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
823 AM CDT Sun Mar 28 2021
ALZ033-281400-
Perry AL-
823 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY COUNTY UNTIL
900 AM CDT...
At 823 AM CDT, Doppler radar was tracking a strong thunderstorm near
Marion, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Marion, Sprott and Judson College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3272 8734 3277 8702 3273 8702 3269 8703
3266 8703 3264 8705 3261 8705 3260 8704
3258 8707 3262 8736
TIME...MOT...LOC 1323Z 272DEG 33KT 3267 8729
05Special weather statement, Mar 28, 8:38 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
838 AM CDT Sun Mar 28 2021
ALZ021-028-029-281415-
Clay AL-Randolph AL-Cleburne AL-
838 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH...SOUTHERN
CLEBURNE AND NORTHEASTERN CLAY COUNTIES UNTIL 915 AM CDT...
At 838 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Ashland, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lineville, Ashland, Wedowee, Ranburne, Woodland, Morrison Cross
Roads, Barfield, Fosters Cross Roads, Delta, Mount Cheaha, Corinth,
Graham, Hollis Crossroads, Newell, Ofelia, Napoleon, Micaville, Lake
Chinnabee, Camp Sequoyah and Gunthertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3328 8597 3338 8598 3338 8594 3340 8594
3340 8592 3345 8592 3346 8590 3350 8590
3350 8585 3351 8584 3355 8532 3331 8527
TIME...MOT...LOC 1338Z 263DEG 43KT 3338 8589
05Special weather statement, Mar 28, 9:40 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
940 AM CDT Sun Mar 28 2021
ALZ028-036-037-281515-
Tallapoosa AL-Clay AL-Coosa AL-
940 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 1015 AM CDT...
At 940 AM CDT, Doppler radar was tracking a strong thunderstorm near
Goodwater, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Goodwater, New Site, Goldville, Hillabee Creek, Parkdale, Hatchet,
Daviston, Cleveland Crossroads, Horseshoe Bend National Military
Park, Hackneyville, Horseshoe Bend, Motley, Roselle, Millerville and
Mellow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3295 8566 3302 8613 3320 8612 3322 8565
3310 8565
TIME...MOT...LOC 1440Z 273DEG 28KT 3311 8604
05Special weather statement, Mar 28, 10:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1003 AM CDT Sun Mar 28 2021
ALZ029-037-038-281545-
Tallapoosa AL-Randolph AL-Chambers AL-
1003 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH...NORTHEASTERN
TALLAPOOSA AND NORTHERN CHAMBERS COUNTIES UNTIL 1045 AM CDT...
At 1003 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sparkling Springs, or 12 miles south of Lake Wedowee, moving east at
50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Roanoke, Stroud, Wadley, Malone, Fredonia, Post Oak Forks, Veasey
Creek Park, Abanda, Standing Rock, Crystal Lake, Welch, Penton,
Sparkling Springs, Daviston, Dickert, Tennant, Rock Mills, Big
Springs, Stroud Creek and Roanoke Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3302 8566 3311 8567 3311 8565 3325 8565
3329 8527 3298 8521
TIME...MOT...LOC 1503Z 271DEG 43KT 3312 8568
05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:47 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 43 min |
| Mar 28, 3:25 AM CDT | Special Weather Statement | BMX | Winston | 35 min |
| Mar 28, 3:47 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 58 min |
| Mar 28, 4:15 AM CDT | Special Weather Statement | BMX | Winston | 45 min |
| Mar 28, 4:32 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 47 min |
| Mar 28, 5:17 AM CDT | Special Weather Statement | BMX | Walker | 43 min |
| Mar 28, 5:46 AM CDT | Special Weather Statement | BMX | Marshall | 29 min |
| Mar 28, 6:01 AM CDT | Special Weather Statement | BMX | Tuscaloosa, Walker | 44 min |
| Mar 28, 6:13 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 62 min |
| Mar 28, 6:27 AM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 63 min |
| Mar 28, 6:34 AM CDT | Special Weather Statement | BMX | DeKalb | 26 min |
| Mar 28, 6:46 AM CDT | Special Weather Statement | BMX | Blount, Etowah | 59 min |
| Mar 28, 6:59 AM CDT | Special Weather Statement | BMX | St. Clair, Shelby | 61 min |
| Mar 28, 7:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 32 min |
| Mar 28, 7:19 AM CDT | Special Weather Statement | BMX | Cherokee | 26 min |
| Mar 28, 7:37 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 38 min |
| Mar 28, 7:41 AM CDT | Special Weather Statement | BMX | Bibb, Shelby | 64 min |
| Mar 28, 7:45 AM CDT | Special Weather Statement | BMX | Cherokee | 30 min |
| Mar 28, 7:50 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 40 min |
| Mar 28, 8:05 AM CDT | Special Weather Statement | BMX | Clay, Talladega | 55 min |
| Mar 28, 8:22 AM CDT | Special Weather Statement | BMX | Coosa | 23 min |
| Mar 28, 8:23 AM CDT | Special Weather Statement | BMX | Perry | 37 min |
| Mar 28, 8:38 AM CDT | Special Weather Statement | BMX | Randolph | 37 min |
| Mar 28, 9:40 AM CDT | Special Weather Statement | BMX | Clay | 35 min |
| Mar 28, 9:44 AM CDT | River Flood Warning | BMX | Cherokee, Etowah, St. Clair | 8 days |
| Mar 28, 10:33 AM CDT | Special Weather Statement | BMX | Chambers | 42 min |
| Mar 28, 12:38 PM CDT | River Flood Warning | BMX | Sumter | 57 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.